Tennessee, 2016Drought in Tennessee, November 1 to 30, 2016
November 1 to 30, 2016 · NWS OHX · 38 events in 38 counties and zones
A continued significant lack of rainfall across Middle Tennessee during November 2016 led to worsening drought conditions throughout the region and the driest start to the fall season since 1953. Most of Middle Tennessee received less than one half of an inch of rain through November 22, which is only around 5% of the normal rainfall.
Every event with a place to put it; 38 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A continued significant lack of rainfall across Middle Tennessee during November 2016 led to worsening drought conditions throughout the region and the driest start to the fall season since 1953. Most of Middle Tennessee received less than one half of an inch of rain through November 22, which is only around 5% of the normal rainfall. As a result, severe (D2) drought conditions spread across all of Middle Tennessee by the middle of the month, with extreme (D3) drought conditions affecting most southern and eastern counties, and even exceptional (D4) drought conditions reaching Cumberland County. Effects of these drought conditions led to many forest, grass and brush fires throughout Middle Tennessee, although no homes, businesses, or other buildings were reportedly burned. Agriculture also continued to suffer losses, and many area lakes and rivers were at unusually low levels for the time of year.
On November 23 and again on November 29-30, separate storm systems brought several inches of significant rainfall to the region, which began to ease drought conditions in many areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Oct 31, 10:43 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 31, 10:43 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1143 PM CDT Mon Oct 31 2016
.UPDATE...
FOR 06Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Tweaked hrly temp, dewpoint, and wind speed/direction grids.
Current temp trends continue to be generally in line with
forecasted low values. Remainder of forecast and afternoon
forecast reasoning continues to be on track.
&&
.AVIATION...
06Z TAF DISCUSSION.
Quiet VFR wx will continue through the next 24 hours. Broken mid
and high clouds will remain overhead tonight with light south
winds. Tuesday will bring scattered cumulus clouds with south
southwest winds 5-10kt.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Oct 31, 3:58 AM CST, 20 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
458 AM CDT MON OCT 31 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
458 AM CDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Bedford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Cheatham
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cheatham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.261, -87.087 (the zone’s center; the record gives no point)
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Davidson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Davidson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Drought, Dekalb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Drought, Dickson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dickson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Giles
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Hickman
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hickman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Drought, Houston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Houston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.286, -87.717 (the zone’s center; the record gives no point)
Drought, Humphreys
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Humphreys forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.041, -87.776 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Lawrence
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Drought, Lewis
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lewis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.527, -87.493 (the zone’s center; the record gives no point)
Drought, Macon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Drought, Maury
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Maury forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Drought, Overton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Perry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Drought, Pickett
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pickett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Robertson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Robertson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Smith
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Stewart
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Drought, Sumner
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sumner forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Warren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.240, -87.788 (the zone’s center; the record gives no point)
Drought, White
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Williamson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Georgia, November 1 to 30, 2016$8.5 million · 3 events
- Drought in Mississippi, November 1 to 30, 2016$1.5 million · 30 events
- Drought in Georgia, November 1 to 30, 201696 events
- Drought in Louisiana, November 1 to 30, 2016$500,000 · 5 events
- Drought in Alabama, November 1 to 30, 201637 events
- Drought in Massachusetts, November 1 to 30, 201622 events
- Drought in Kentucky, November 1 to 30, 201622 events
- Drought in Mississippi, November 1 to 30, 201618 events
- Drought in Alabama, November 1 to 30, 201614 events
- Drought in North Carolina, November 1 to 30, 201613 events
- Drought in Alabama, November 1 to 30, 201611 events
- Drought in Missouri, November 1 to 30, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 668399, 668401, 668402, 668403, 668404, 668405, 668406, 668407, 668408, 668409, 668410, 668411, 668412, 668413, 668414, 668415, 668416, 668417, 668418, 668419, 668420, 668421, 668422, 668423, 668424, 668425, 668426, 668427, 668428, 668429, 668430, 668431, 668432, 668433, 668434, 668435, 668436, 668437.